Recurring Chemotherapy-Associated Alopecia Areata: Case Report and Literature Review

Susannah E. Motl, Pharm.D., Christopher Fausel, Pharm.D.

Disclosures

Pharmacotherapy. 2003;23(1) 

In This Article

Conclusion

Oncology health care practitioners should evaluate unusual clinical cases of alopecia for underlying pathology. Alopecia areata, generally involving the scalp, has been reported in patients with cancer undergoing disease relapse. Investigations must be thorough to identify the causative agent. Generally, the course of alopecia is unpredictable. Our report of a cancer survivor who experienced cyclic alopecia areata indicates that this condition may be related to autoimmune changes instigated by chemotherapy.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....